New York, 2004Lightning Strike in New York, July 1, 2004
July 1, 2004 · NWS ALY · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 1, 9:28 PM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 1, 9:28 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBANY NY
1028 PM EDT THU JUL 1 2004
.DISCUSSION...
.SHORT TERM(TONIGHT)...
QUICK UPDATE TO REMOVE WATCH HEADER FROM THE ZONES. THE WATCHES
EXPIRED AT 900 PM EDT. SCATTERED SEVERE THUNDERSTORMS PRODUCED HAIL
OVER THE NRN TIER OF THE ALY CWA. SEE ALYS LATEST LSR PRODUCT.
THE GENERAL TREND HAS BEEN FOR THE SHOWERS AND THUNDERSTORMS TO
WEAKEN A BIT. WOULDNT RULE OUT ISOLATED SEVERE THUNDERSTORM STILL.
THE COLD FRONT IS JUST MOVING INTO WRN NY AND ERN LAKE ONTARIO AS OF
02Z.
UPDATED POPS TO CURRENT RADAR TRENDS. WENT WITH LIKELY POPS FOR THE
LINES OF SHOWERS AND THUNDERSTORMS AND CHANCE TO THE NORTH AND SOUTH
PRIOR TO 06Z. AFTER 08Z REMOVED ALL MENTION OF SHOWERS AND
THUNDERSTORMS NORTH AND WEST OF ALBANY.
NEW ZONES AND GRIDS BY ABOUT 1045 PM.
&&
.AVIATION...SHOWERS AND THUNDERSTORMS COULD BRIEFLY LOWER CONDITIONS
TO MVFR LEVELS...ESPECIALLY FOR KALB AND KPOU PRIOR TO 08Z. HZ AND
BR MAY LOWER CONDITIONS TO MVFR AND EVEN BRIEFLY TO IFR BETWEEN 06Z
AND 12Z.
.HYDROLOGY...REMAINING THUNDERSTORMS COULD PRODUCE BRIEF HEAVY
DOWNPOURS WITH UP TO AN INCH OR SO.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
VT...NONE
MA...NONE.
CT...NONE.
&&
UPDATE...WASULA
Hazardous weather outlook, Jul 1, 10:20 PM EST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1120 PM EDT THU JUL 1 2004
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-021100-
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN
NEW ENGLAND.
.DAY ONE...TONIGHT
THE THREAT FOR SEVERE WEATHER HAS DIMINISHED...HOWEVER THUNDERSTORMS
WITH FREQUENT LIGHTNING AND HEAVY RAINS WILL CONTINUE ACROSS AREA
OVERNIGHT MAINLY SOUTH OF A LINE FROM THE MOHAWK VALLEY TO SOUTHERN
VERMONT.
.DAYS TWO THOUGH SEVEN...
MORE THUNDERSTORMS ARE POSSIBLE LATE SUNDAY INTO MONDAY AS A STORM
SYSTEM MOVES FROM THE GREAT LAKES INTO THE SAINT LAWRENCE VALLEY.
...SOME OF THESE STORMS COULD PRODUCE STRONG GUSTY WINDS AND HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE THIS EVENING.
In the hours before
Local storm report, Jul 1, 7:36 PM EST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
836 PM EDT THU JUL 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL POLAND 43.23N 75.06W
07/01/2004 0.88 INCH HERKIMER NY TRAINED SPOTTER
0408 PM FLASH FLOOD SPEIGLETOWN 42.80N 73.63W
07/01/2004 RENSSELAER NY AIRPLANE PILOT
LOCAL ROADS FLOODED. 1.08INCHES OF RAIN IN A SHORT
DURATION
0408 PM HAIL SPEIGLETOWN 42.80N 73.63W
07/01/2004 0.25 INCH RENSSELAER NY TRAINED SPOTTER
HAIL COVERING THE GROUND
0337 PM HAIL COHOES 42.77N 73.71W
07/01/2004 0.25 INCH ALBANY NY AIRPLANE PILOT
0337 PM HAIL COHOES 42.77N 73.71W
07/01/2004 0.75 INCH ALBANY NY TRAINED SPOTTER
0130 PM HAIL ALBANY 42.66N 73.78W
07/01/2004 0.25 INCH ALBANY NY TRAINED SPOTTER
&&
TAWLocal storm report, Jul 1, 8:00 PM EST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
900 PM EDT THU JUL 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 2 E PROSPECT 43.30N 75.11W
07/01/2004 0.75 INCH HERKIMER NY EMERGENCY MNGR
ALSO...ONE TREE DOWN 10-18 INCHES IN DIAMETER.
&&
TAWLocal storm report, Jul 1, 10:51 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
1151 PM EDT THU JUL 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL ALBANY 42.66N 73.78W
07/01/2004 0.25 INCH ALBANY NY TRAINED SPOTTER
0337 PM HAIL COHOES 42.77N 73.71W
07/01/2004 0.25 INCH ALBANY NY AIRPLANE PILOT
0337 PM HAIL COHOES 42.77N 73.71W
07/01/2004 0.75 INCH ALBANY NY TRAINED SPOTTER
0400 PM HAIL SCHAGHTICOKE 42.90N 73.59W
07/01/2004 0.88 INCH RENSSELAER NY TRAINED SPOTTER
0408 PM FLASH FLOOD SPEIGLETOWN 42.80N 73.63W
07/01/2004 RENSSELAER NY AIRPLANE PILOT
LOCAL ROADS FLOODED. 1.08INCHES OF RAIN IN A SHORT
DURATION
0408 PM HAIL SPEIGLETOWN 42.80N 73.63W
07/01/2004 0.25 INCH RENSSELAER NY TRAINED SPOTTER
HAIL COVERING THE GROUND
0812 PM HAIL POLAND 43.23N 75.06W
07/01/2004 0.88 INCH HERKIMER NY TRAINED SPOTTER
0815 PM HAIL 2 E PROSPECT 43.30N 75.11W
07/01/2004 0.75 INCH HERKIMER NY EMERGENCY MNGR
ALSO...ONE TREE DOWN 10-18 INCHES IN DIAMETER.
&&
TAWLocal storm report, Jul 1, 10:53 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT ...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
1153 PM EDT THU JUL 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL ALBANY 42.66N 73.78W
07/01/2004 0.25 INCH ALBANY NY TRAINED SPOTTER
0337 PM HAIL COHOES 42.77N 73.71W
07/01/2004 0.25 INCH ALBANY NY TRAINED SPOTTER
0337 PM HAIL COHOES 42.77N 73.71W
07/01/2004 0.75 INCH ALBANY NY TRAINED SPOTTER
0400 PM HAIL SCHAGHTICOKE 42.90N 73.59W
07/01/2004 0.88 INCH RENSSELAER NY TRAINED SPOTTER
0408 PM FLASH FLOOD SPEIGLETOWN 42.80N 73.63W
07/01/2004 RENSSELAER NY TRAINED SPOTTER
LOCAL ROADS FLOODED. 1.08INCHES OF RAIN IN A SHORT
DURATION
0408 PM HAIL SPEIGLETOWN 42.80N 73.63W
07/01/2004 0.25 INCH RENSSELAER NY TRAINED SPOTTER
HAIL COVERING THE GROUND
0812 PM HAIL POLAND 43.23N 75.06W
07/01/2004 0.88 INCH HERKIMER NY TRAINED SPOTTER
0815 PM HAIL 2 E PROSPECT 43.30N 75.11W
07/01/2004 0.75 INCH HERKIMER NY EMERGENCY MNGR
ALSO...ONE TREE DOWN 10-18 INCHES IN DIAMETER.
&&
CORRECTED AIRPLANE PILOT REPORTS TO TRAINED SPOTTER REPORTS
TAWLightning, Albany
- When
- July 1, 11:07 PM EST
- Where
- Albany County, Albany
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.600, -73.974 (the zone’s center; the record gives no point)
House struck by lightning on South Pine Avenue. Fire department and police called to scene.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Virginia, July 1, 20041 death · $2,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Texas, July 1, 2004$935,000 · 4.5 in hail · 15 events
- Flooding in Wisconsin, July 1 to 9, 2004$400,000 · 3 events
- Hail and Damaging Winds in Maryland, July 1, 2004$210,000 · 2.75 in hail · 15 events
- Flash Flood in South Dakota, July 1, 2004$250,000 · 1 event
- Lightning Strike in New Jersey, July 1, 20042 injured · $50,000 · 1 event
- Flooding and Hail in Oklahoma, July 1 to 5, 20043 injured · $100 · 1.75 in hail · 14 events
- Drought in Colorado, July 1 to 31, 200421 events
- Lightning Strike in Vermont, July 1, 2004$25,000 · 1 event
- Flash Flood in Louisiana, July 1, 2004$25,000 · 1 event
- Lightning Strike in New York, July 1, 20042 injured · $1,000 · 1 event
- Hail in New York, July 1, 2004$15,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412779.